|Thrush In Mouth
Jun 29, 2011
A few months ago I had a bad cold and sore throat which took a few weeks to clear, and had to have antibiotics to help clear it - since then i have been having a few issues with my nose and getting a dripping into the back of my throat.
This has in turn caused thrush in the back of my throat which seems to clear with oral medicine but not completely and comes back giving me a sore throat- I have been to the doctors but they were not very helpful I got a nasal spray as they think I suffer alergies (i also snore badly which has always caused me issues since being a child).
However I a am worried this maybe related to my HIV status, is it most likey the issues with my nose are causing thrush or could it be something more worriesome.
Any help and advise to put my mind at rest would be great.
| Response from Dr. Henry
An evaluation by your HIV specialist and/or ENT specialist is recommended including a swab to see if candida can be identified from oral lesions. Use of antibiotics can lead to yeast overgrowth in some patients even with a decent CD4 count (can also be seen in the general population). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.